Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 66, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 18, 2010, 10:56 PM CDT for 4 counties in Missouri; Wyandotte County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2010, 10:56 PM CDT (03:56 UTC)
- Expired
- Sep 19, 2010, 5:21 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 11:55 PM CDT | HEAVY RAIN 5 | Claycomo, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2603 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
460
WGUS53 KEAX 190356
FFWEAX
KSC209-MOC047-095-165-177-191100-
/O.NEW.KEAX.FF.W.0066.100919T0356Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 PM CDT SAT SEP 18 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 600 AM CDT SUNDAY
* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. LOCAL LAW ENFORCEMENT ALSO REPORTED STREET FLOODING
ALONG NUMEROUS LOW WATER CROSSING AND POOR DRAINAGE AREAS IN
NORTHERN PORTIONS OF THE KANSAS CITY METRO. THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS PORTIONS OF THE METRO THROUGH THE EARLY
MORNING HOURS...WITH HIGH RAINFALL RATES LEADING TO ADDITIONAL
FLASH FLOODING THREATS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLAYCOMO...COURTNEY...EXCELSIOR SPRINGS...GLADSTONE...
INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...KEARNEY...
LIBERTY...NORTH KANSAS CITY...PARKVILLE...RIVERSIDE...SUGAR
CREEK...WEATHERBY LAKE...AVONDALE...CRYSTAL LAKES...FERRELVIEW...
GLENAIRE...HOUSTON LAKE...KANSAS CITY DOWNTOWN...LAKE WAUKOMIS...
LEVASY...MISSOURI CITY...NORTHMOOR...OAKVIEW...ORRICK...PLATTE
WOODS...PLEASANT VALLEY...SIBLEY AND WOODS HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3938 9412 3913 9411 3915 9423 3907 9441
3901 9441 3908 9478 3935 9479
$$
DUX2 follow-up statements
043
WGUS73 KEAX 190545
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 AM CDT SUN SEP 19 2010
KSC209-MOC047-095-165-177-191100-
/O.CON.KEAX.FF.W.0066.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JACKSON MO-CLAY MO-RAY MO-PLATTE MO-
1245 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PLATTE...
SOUTHWESTERN RAY...CLAY...NORTHERN JACKSON AND EASTERN WYANDOTTE
COUNTIES UNTIL 600 AM CDT...
AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO MOVE ACROSS
PORTIONS OF SOUTHEASTERN PLATTE...NORTHERN JACKSON...AND WESTERN RAY
COUNTIES. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR IN THE LOCATIONS OF PLATTE
CITY...SMITHVILLE...AND KEARNEY. FURTHER SOUTH...WHILE HEAVY RAIN
HAS SUBSIDED IN DOWNTOWN KANSAS CITY...GLADSTONE AND ORRICK AREAS
EXCESS RAINFALL FROM EARLIER RAIN WILL CONTINUE TO CAUSE FLOODING OF
LOW LYING AREAS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLAYCOMO...COURTNEY...EXCELSIOR SPRINGS...GLADSTONE...INDEPENDENCE...
KANSAS CITY...KANSAS CITY KANSAS...KEARNEY...LIBERTY...NORTH KANSAS
CITY...PARKVILLE...RIVERSIDE...SUGAR CREEK...WEATHERBY LAKE...
AVONDALE...CRYSTAL LAKES...FERRELVIEW...GLENAIRE...HOUSTON LAKE...
KANSAS CITY DOWNTOWN...LAKE WAUKOMIS...LEVASY...MISSOURI CITY...
NORTHMOOR...OAKVIEW...ORRICK...PLATTE WOODS...PLEASANT VALLEY...
SIBLEY AND WOODS HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3938 9412 3913 9411 3915 9423 3907 9441
3901 9441 3908 9478 3935 9479
$$
DUX118
WGUS73 KEAX 191021 RRA
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 AM CDT SUN SEP 19 2010
KSC209-MOC047-095-165-177-191037-
/O.CAN.KEAX.FF.W.0066.000000T0000Z-100919T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JACKSON MO-CLAY MO-RAY MO-PLATTE MO-
521 AM CDT SUN SEP 19 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
PLATTE...SOUTHWESTERN RAY...CLAY...NORTHERN JACKSON AND EASTERN
WYANDOTTE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3938 9412 3913 9411 3915 9423 3907 9441
3901 9441 3908 9478 3935 9479
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:20 PM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, Sep 18, 3:20 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT SAT SEP 18 2010 .DISCUSSION... OLD OUTFLOW BOUNDARY HAS PUSHED WELL INTO CNTRL MISSOURI THIS AFTERNOON...AND ESSENTIALLY WASHED OUT WITH DIURNAL HEATING...WHILE TRUE SHALLOW SYNOPTIC FRONT/DENSITY CURRENT HAS NEARLY STALLED ALONG A KHYS-KCNK-KFNB-KLWD LINE. BETWEEN THESE TWO BOUNDARIES...CONVERGENCE HAS BEEN RATHER LIMITED...WITH THE BEST MOISTURE FLUX AND SFC CONVERGENCE FOCUSED THROUGH CNTRL KANSAS AS EVIDENCED BY THE ENHANCED CU FIELD ON VISIBLE SATELLITE. HOWEVER...SPECIAL 18Z KTOP SOUNDING INDICATES RATHER MINIMAL INHIBITION LEFT WITH MLCAPES ON THE ORDER OF 3000 J/KG...COINCIDENT WITH BULK SHEAR VALUES IN THE 30-40KT RANGE ON THE SRN PERIPHERY OF THE STRONGER JET AXIS NORTH OF THE SYNOPTIC FRONT. INVESTIGATION OF WV IMAGERY AND PROFILERS (WITH SUPPORT FROM OBJECTIVE RUC GUIDANCE) HINTS AT A SUBTLE WAVE EJECTING ACROSS SWRN NEBRASKA TOWARDS THE WARM SECTOR...WHICH MAY PROVIDE JUST ENOUGH LIFT IN THE NEXT COUPLE HOURS TO SUPPORT DEEPER CONVECTIVE OVERTURNING. WITH DEEP LAYER SHEAR JUST SUFFICIENT TO SUPPORT SUPERCELLULAR STRUCTURE AND 0-1KM SHEAR LARGELY RELEGATED TO THE COLD SECTOR...EXPECTING STORMS THAT DO FORM TO CONGEAL INTO CLUSTERS AND BECOME OUTFLOW DOMINATED BY THE EARLY EVENING. HOWEVER...BEFORE THAT TIME...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...THOUGH A BRIEF ISOLATED TORNADO CANNOT BE ENTIRELY DISCOUNTED UPON INITIAL ROBUST THUNDERSTORM UPDRAFT FORMATION...ESPECIALLY FROM THE KC METRO AREA WEST ALONG I-70 WHERE LOW LEVEL VORTICITY HAS BEEN MAXIMIZED AND WOULD CONCEIVABLY BE INGESTED AND ENHANCE LOW LEVEL STRETCHING. OVERALL...PREFERRED AN EVOLUTION SIMILAR TO THE HI-RES 00Z NSSL WRF (WHICH HANDLED EARLY MORNING OUTFLOW MOST ACCURATELY)...WITH SUPPLEMENTAL INPUT FROM RECENT HRRR RENDITIONS. OUTFLOW ENHANCED CONVECTION SHOULD MOVE SOUTH OF THE FORECAST AREA THIS EVENING...HOWEVER WITH THE SHALLOW BOUNDARY LIKELY RESUMING A SLIGHT SOUTHWARD PUSH AND WEAK LLJ AXIS IMPINGING ACROSS THIS FRONT...HAVE DECENT CONFIDENCE OF ELEVATED SHRA AND ISOLD TSTMS REFORMING ACROSS NRN MISSOURI THROUGH THE MORNING HOURS. THEREAFTER...SIGNIFICANT UNCERTAINTY EXISTS REGARDING THE EXTENT TO WHICH THE FRONTAL BOUNDARY LIFTS BACK NORTH TOMORROW...WITH THE OPERATIONAL NAM-WRF ALMOST COMPLETELY SCOURING OUT THE SHALLOW COLD AIRMASS...WITH THE OPERATIONAL GFS AND ECMWF FAR MORE PESSIMISTIC. CANNOT COMPLETELY IGNORE THE NAM SOLUTION GIVEN ITS BETTER BOUNDARY LAYER RESOLUTION...YET THIS MODEL HAS LITTLE OTHER SUPPORT...AND HAVE HEDGED MORE TOWARDS AN SREF MEAN SOLUTION ONLY BRINGING LOCATIONS SOUTH OF HIGHWAY 36 BACK INTO THE TRUE WARM SECTOR. WARM AND WINDY CONDITIONS CAN BE EXPECTED ON MONDAY AS THE OLD FRONTAL BOUNDARY WASHES OUT AND REFORMS NORTH WITH BUILDING HEIGHTS ALOFT AND RENEWED LEE SFC PRESSURE FALLS. THIS BOUNDARY WILL EVENTUALLY TAKE THE FORM OF A COLD FRONT...PUSHING BACK INTO THE REGION ON TUESDAY AFTERNOON AND EVENING. CURRENT SUITE OF MODELS INDICATES THE POSSIBILITY OF ANOTHER EPISODE OF STRONG TO SEVERE STORMS WITH THIS FRONT. ONLY MINOR CHANGES MADE THEREAFTER...WITH A SIMILAR PATTERN OF QUASI-ZONAL FLOW AND REGULAR FRONTAL PASSAGES. && .AVIATION... VERY LARGE UNCERTAINTY THROUGHOUT THE TAF PERIOD REGARDING BOTH THUNDERSTORM CHANCES THIS AFTERNOON...AND VSBY/CIG FLIGHT RESTRICTION LATE TONIGHT AND SUNDAY MORNING. WEAK OUTFLOW BOUNDARY HAS PUSHED SOUTH OF TERMINALS...WITH SHALLOW SYNOPTIC FRONT NOW NEARLY STALLED OVER SERN NEBRASKA. CONVERGENCE BETWEEN THESE TWO FEATURES WAS RATHER WEAK...HOWEVER ATMOSPHERE WAS BECOMING QUITE UNSTABLE AND SUPPORTIVE OF CB DEVELOPMENT THIS AFTERNOON. KEPT CB MENTION GOING DURING THE MID/LATE AFTERNOON...ANTICIPATING SCT DEVELOPMENT JUST WEST OF TERMINALS. WILL AMEND FOR A STRONGER MENTION ONCE INITIATION TAKES PLACE AND BETTER TIMING AND PLACEMENT CAN BE DETERMINED. OTHERWISE...CONVECTIVE ACTIVITY SHOULD PUSH SOUTHEAST OF TERMINALS THIS EVENING...AND THINKING NOCTURNAL PRESSURE RISES BEHIND THE SYNOPTIC FRONT AIDED BY MESOSCALE CONVECTIVE INFLUENCES WILL BEGIN TO PULL LOWER CIGS SOUTH TOWARDS THE MISSOURI RIVER. INCREASING LLJ SHOULD PULL MOISTURE NORTH OF THIS BOUNDARY OVERNIGHT...AND HAVE JUST INCLUDED A VCSH MENTION AT THIS TIME. STAYED ON THE MOST PESSIMISTIC SIDE WITH GFS/MAV GUIDANCE BRINGING IFR/LOWER MVFR FLIGHT RESTRICTIONS INTO THE AREA BEFORE SUNRISE. WILL HAVE TO WATCH SOUTHWARD PROGRESSION OF IFR CIGS OVERNIGHT...AND MAY BE ABLE KEEP KANSAS CITY TERMINALS VFR IF NAM/MET GUIDANCE COMES TO FRUITION. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 18, 10:55 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1055 PM CDT SAT SEP 18 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1055 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...OVERNIGHT AN UNSTABLE ENVIRONMENT COUPLED WITH STRONG VERTICAL WIND SHEAR REMAINS IN PLACE ACROSS THE REGION LATE THIS EVENING. SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL AND TORRENTIAL RAINFALL WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS. THE MOST INTENSE STORMS WILL BE FOCUSED JUST NORTH OF INTERSTATE 70...GRADUALLY SHIFTING NORTHWARD OVERNIGHT TO INCLUDE MOST OF NORTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LINGERING FRONT WILL CONTINUE TO PROVIDE SCATTERED THUNDERSTORM CHANCES THROUGH SUNDAY...ALTHOUGH THE THREAT FOR RENEWED SEVERE WEATHER APPEARS LOW AT THIS TIME. THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA TUESDAY AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT PUSH SOUTH. SOME OF THESE STORM COULD REACH STRONG TO SEVERE LIMITS...WITH HEAVY RAINFALL ALSO POSSIBLE. ANOTHER FRONT IS FORECAST TO REACH THE AREA THURSDAY NIGHT...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE REQUIRED OVERNIGHT...PRIMARILY NORTH OF INTERSTATE 70 FOR THE THREAT OF LARGE HAIL AND FLASH FLOODING. BOOKBINDER
In the hours before
Local storm report, Sep 18, 9:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL INDEPENDENCE 39.09N 94.35W
09/18/2010 M0.75 INCH JACKSON MO TRAINED SPOTTER
PENNY SIZE HAIL AT THE INTERSECTION OF HIGHWAY 291 AND
HIGHWAY 24.
0410 PM HAIL 3 NNE SUGAR CREEK 39.18N 94.39W
09/18/2010 E1.00 INCH JACKSON MO PUBLIC
0415 PM TSTM WND GST 13 SW KIRKSVILLE 40.06N 92.75W
09/18/2010 E60.00 MPH ADAIR MO TRAINED SPOTTER
0415 PM HAIL 13 SW KIRKSVILLE 40.06N 92.75W
09/18/2010 M1.00 INCH ADAIR MO TRAINED SPOTTER
0427 PM HAIL 3 WNW BLUE SPRINGS 39.03N 94.33W
09/18/2010 E2.75 INCH JACKSON MO TRAINED SPOTTER
0427 PM HAIL 1 SSW MILLARD 40.09N 92.55W
09/18/2010 E1.75 INCH ADAIR MO TRAINED SPOTTER
0431 PM HAIL 4 ENE RAYTOWN 39.02N 94.40W
09/18/2010 E4.50 INCH JACKSON MO PUBLIC
HAILSTONE MEASURED AT 5 1/2 INCHES IN DIAMETER - SOME
MELTING EVIDENT.
0436 PM HAIL INDEPENDENCE 39.09N 94.35W
09/18/2010 M1.00 INCH JACKSON MO PUBLIC
0440 PM HAIL LA PLATA 40.03N 92.49W
09/18/2010 M1.25 INCH MACON MO TRAINED SPOTTER
0451 PM HAIL BLUE SPRINGS 39.02N 94.30W
09/18/2010 E2.75 INCH JACKSON MO TRAINED SPOTTER
0453 PM HAIL 4 N TONGANOXIE 39.17N 95.08W
09/18/2010 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
0453 PM HAIL 2 SSW BLUE SPRINGS 38.99N 94.30W
09/18/2010 E2.75 INCH JACKSON MO PUBLIC
0454 PM HAIL BLUE SPRINGS 39.02N 94.28W
09/18/2010 M1.75 INCH JACKSON MO PUBLIC
INTERSECTION OF HIGHWAY 7 AND HIGHWAY 40.
0508 PM HAIL GRAIN VALLEY 39.01N 94.21W
09/18/2010 M1.50 INCH JACKSON MO TRAINED SPOTTER
0510 PM LIGHTNING LEES SUMMIT 38.92N 94.38W
09/18/2010 JACKSON MO PUBLIC
CHIMNEY WAS KNOCKED OFF A HOME IN THE BORDNER ESTATES,
JUST NORTHWEST OF TODD GEORGE AND LANGSFORD.
0530 PM HAIL GRAIN VALLEY 39.01N 94.21W
09/18/2010 M1.50 INCH JACKSON MO NWS EMPLOYEE
0537 PM HAIL 4 W TONGANOXIE 39.11N 95.16W
09/18/2010 E0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0537 PM HAIL OAK GROVE 39.00N 94.13W
09/18/2010 E0.75 INCH JACKSON MO LAW ENFORCEMENT
0543 PM HAIL 4 W TONGANOXIE 39.11N 95.16W
09/18/2010 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0548 PM HAIL OAK GROVE 39.00N 94.13W
09/18/2010 E1.50 INCH JACKSON MO EMERGENCY MNGR
NICKEL TO PING PONG SIZED HAIL.
0556 PM HAIL 4 S PLEASANT HILL 38.74N 94.27W
09/18/2010 M1.00 INCH CASS MO NWS EMPLOYEE
0557 PM FUNNEL CLOUD 4 N RENO 39.11N 95.12W
09/18/2010 LEAVENWORTH KS NWS EMPLOYEE
FUNNEL CLOUD WRAPPED IN RAIN.
0559 PM HAIL 4 N RENO 39.11N 95.12W
09/18/2010 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
0559 PM HAIL EXCELSIOR SPRINGS 39.35N 94.23W
09/18/2010 E0.75 INCH CLAY MO BROADCAST MEDIA
0601 PM HAIL 2 S PLEASANT HILL 38.77N 94.27W
09/18/2010 M1.75 INCH CASS MO TRAINED SPOTTER
0614 PM HAIL TONGANOXIE 39.11N 95.08W
09/18/2010 E1.75 INCH LEAVENWORTH KS EMERGENCY MNGR
0615 PM HAIL 3 S BASEHOR 39.08N 94.93W
09/18/2010 E0.88 INCH LEAVENWORTH KS EMERGENCY MNGR
0620 PM HAIL LONE JACK 38.87N 94.17W
09/18/2010 M0.88 INCH JACKSON MO NWS EMPLOYEE
0649 PM HAIL LONE JACK 38.87N 94.17W
09/18/2010 E0.88 INCH JACKSON MO NWS EMPLOYEE
0715 PM HEAVY RAIN HOLDEN 38.71N 93.99W
09/18/2010 E0.00 INCH JOHNSON MO LAW ENFORCEMENT
2-3 INCHES OF WATER FLOWING ACROSS HIGHWAY 58
0715 PM HEAVY RAIN 3 N KINGSVILLE 38.79N 94.07W
09/18/2010 E0.00 INCH JOHNSON MO LAW ENFORCEMENT
2-4 INCHES OF WATER RUNNING ACROSS W HIGHWAY
0722 PM HAIL 3 S WARRENSBURG 38.72N 93.73W
09/18/2010 E0.88 INCH JOHNSON MO TRAINED SPOTTER
0725 PM HAIL 5 S WARRENSBURG 38.69N 93.73W
09/18/2010 M0.75 INCH JOHNSON MO TRAINED SPOTTER
WINDS ALSO ESTIMATED AT 50 TO 55 MPH.
0726 PM HAIL 2 S WARRENSBURG 38.73N 93.73W
09/18/2010 M0.88 INCH JOHNSON MO TRAINED SPOTTER
0734 PM TSTM WND DMG LEETON 38.58N 93.70W
09/18/2010 JOHNSON MO LAW ENFORCEMENT
POWER LINES DOWN
0803 PM HAIL 6 ESE GREEN RIDGE 38.59N 93.31W
09/18/2010 E1.00 INCH PETTIS MO EMERGENCY MNGR
0808 PM HAIL 7 S SEDALIA 38.60N 93.23W
09/18/2010 E1.50 INCH PETTIS MO EMERGENCY MNGR
0832 PM HAIL RAYTOWN 38.99N 94.47W
09/18/2010 E1.00 INCH JACKSON MO LAW ENFORCEMENT
0835 PM HAIL WARRENSBURG 38.76N 93.73W
09/18/2010 E0.75 INCH JOHNSON MO TRAINED SPOTTER
0925 PM HAIL 4 W NOVINGER 40.23N 92.78W
09/18/2010 E1.50 INCH ADAIR MO TRAINED SPOTTER
0926 PM HAIL 3 N WARRENSBURG 38.80N 93.73W
09/18/2010 E0.75 INCH JOHNSON MO PUBLIC
&&
SFORTINLocal storm report, Sep 18, 10:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HEAVY RAIN 4 W NOVINGER 40.23N 92.78W
09/18/2010 M2.20 INCH ADAIR MO TRAINED SPOTTER
&&
GAMISLocal storm report, Sep 18, 10:11 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 1 NE BLUE SPRINGS 39.03N 94.27W
09/18/2010 M1.75 INCH JACKSON MO TRAINED SPOTTER
&&
GAMISLocal storm report, Sep 18, 10:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 1 NE BLUE SPRINGS 39.03N 94.27W
09/18/2010 E1.00 INCH JACKSON MO TRAINED SPOTTER
&&
GAMISLocal storm report, Sep 18, 10:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL GRAIN VALLEY 39.01N 94.21W
09/18/2010 M0.88 INCH JACKSON MO NWS EMPLOYEE
ALSO MEASURED 3.06 INCHES OF RAIN.
&&
GAMISSpecial weather statement, Sep 18, 10:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1022 PM CDT SAT SEP 18 2010 KSZ104-MOZ028-029-037-190400- CLAY MO-JACKSON MO-PLATTE MO-WYANDOTTE KS- 1022 PM CDT SAT SEP 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE... SOUTHWESTERN CLAY...NORTHWESTERN JACKSON AND EASTERN WYANDOTTE COUNTIES UNTIL 1100 PM CDT... AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF DEVELOPING THUNDERSTORMS IN AND AROUND DOWNTOWN KANSAS CITY. LITTLE TO NO MOVEMENT WAS INDICITED WITH THESE STORMS. IN ADDITION TO TORRENTIAL RAINFALL...WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ESPECIALLY IN THE RIVERSIDE AND GLADSTONE AREAS NORTH OF DOWNTOWN...ALONG WITH SOME SMALL HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLADSTONE...RIVERSIDE...CLAYCOMO...PARKVILLE...LIBERTY... AVONDALE...NORTHMOOR...OAKVIEW...HOUSTON LAKE...PLEASANT VALLEY...LAKE WAUKOMIS...PLATTE WOODS...GLENAIRE...AND RANDOLPH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3928 9437 3910 9442 3906 9474 3921 9477 TIME...MOT...LOC 0320Z 180DEG 3KT 3915 9456 BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:15 PM CDT | Areal Flood Advisory | EAX | Johnson | 6 hr |
| Sep 18, 7:18 PM CDT | Special Weather Statement | EAX | Howard | 42 min |
| Sep 18, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 29 min |
| Sep 18, 7:48 PM CDT | Special Weather Statement | EAX | Lafayette | 42 min |
| Sep 18, 7:50 PM CDT | Special Weather Statement | EAX | Macon | 40 min |
| Sep 18, 7:53 PM CDT | Special Weather Statement | EAX | Putnam | 52 min |
| Sep 18, 7:59 PM CDT | Special Weather Statement | EAX | Howard | 46 min |
| Sep 18, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 30 min |
| Sep 18, 8:06 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Saline | 4 hr |
| Sep 18, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 29 min |
| Sep 18, 8:27 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| Sep 18, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 23 min |
| Sep 18, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 31 min |
| Sep 18, 9:08 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 7 hr |
| Sep 18, 9:11 PM CDT | Special Weather Statement | EAX | Jackson | 49 min |
| Sep 18, 9:13 PM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Sep 18, 9:13 PM CDT | Special Weather Statement | EAX | Johnson | 47 min |
| Sep 18, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
| Sep 18, 9:49 PM CDT | Special Weather Statement | EAX | Mercer | 41 min |
| Sep 18, 10:01 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Macon, Mercer, Putnam, Schuyler and 1 more | 14 hr |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 26 min |
| Sep 18, 10:21 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 118 min |
| Sep 18, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 24 min |
| Sep 18, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 21 min |
| Sep 18, 11:20 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 25 min |
| Sep 18, 11:25 PM CDT | Flash Flood Warning | EAX | Clay, Clinton, Platte | 6 hr |
| Sep 18, 11:25 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 35 min |
| Sep 19, 12:05 AM CDT | Special Weather Statement | EAX | Caldwell | 40 min |
| Sep 19, 12:10 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 35 min |
| Sep 19, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 41 min |
| Sep 19, 12:36 AM CDT | Special Weather Statement | EAX | Grundy | 39 min |
| Sep 19, 12:41 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 34 min |
| Sep 19, 12:58 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 32 min |
| Sep 19, 1:15 AM CDT | Special Weather Statement | EAX | Clinton | 45 min |
| Sep 19, 1:29 AM CDT | Special Weather Statement | EAX | Clinton | 46 min |
| Sep 19, 1:32 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, Platte | 28 min |
| Sep 19, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 26 min |
| Sep 19, 1:51 AM CDT | Special Weather Statement | EAX | Mercer | 39 min |
| Sep 19, 1:56 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| Sep 19, 2:00 AM CDT | Special Weather Statement | EAX | Clinton | 45 min |
| Sep 19, 2:01 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 29 min |
| Sep 19, 2:32 AM CDT | Special Weather Statement | EAX | Daviess | 43 min |
| Sep 19, 3:48 AM CDT | Flash Flood Warning | EAX | Harrison, Worth | 8 hr |
| Sep 19, 3:55 AM CDT | Severe Thunderstorm Warning | EAX | Harrison | 35 min |
| Sep 19, 4:11 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 34 min |
| Sep 19, 4:42 AM CDT | Special Weather Statement | EAX | Grundy | 48 min |
| Sep 19, 5:01 AM CDT | Flash Flood Warning | EAX | Chariton, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 7 hr |
| Sep 19, 5:14 AM CDT | Special Weather Statement | EAX | Daviess | 31 min |
| Sep 19, 5:46 AM CDT | Special Weather Statement | EAX | Linn | 29 min |
| Sep 19, 5:48 AM CDT | Special Weather Statement | EAX | Livingston | 27 min |
| Sep 19, 6:48 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Livingston, Macon, Randolph | 5 hr |
| Sep 19, 8:52 AM CDT | River Flood Warning | EAX | Chariton, Macon | 21 hr |
| Sep 19, 8:52 AM CDT | River Flood Warning | EAX | Linn, Livingston | 45 hr |
| Sep 19, 8:52 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 10 days |
| Sep 19, 11:51 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Daviess, Gentry, Grundy, Harrison and 7 more | 24 hr |
| Sep 18, 10:22 PM CDT | Special Weather Statement | EAX | Wyandotte | 38 min |
| Sep 18, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 46 min |
| Sep 18, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.